Alert archive / Iowa / Fire Weather Watches in 2012
Fire Weather Watch 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this fire weather watch at Mar 9, 2012, 3:47 PM CST. It took effect at Mar 10, 2012, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 9, 2012, 3:47 PM CST (21:47 UTC)
- In effect from
- Mar 10, 2012, 12:00 PM CST
- Expired
- Mar 10, 2012, 3:58 AM CST
- In force
- Issued by
- NWS Sioux Falls, SD
The text
As transmitted, in the capitals the NWS used until 2016.
467 WWUS83 KFSD 092147 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 347 PM CST FRI MAR 9 2012 ...VERY DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED SATURDAY ACROSS SOUTHEAST SOUTH DAKOTA...NORTHWEST IOWA...AND EXTREME NORTHEAST NEBRASKA... .STRONG SOUTHERLY WINDS COMBINED WITH DRY AIR ACROSS THE REGION WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH ACROSS SOUTHEAST SOUTH DAKOTA...NORTHWEST IOWA...AND EXTREME NORTHEAST NEBRASKA. AS TEMPERATURES WARM INTO THE 60S AND 70S...RELATIVE HUMIDITIES ARE EXPECTED TO FALL TO 15 TO 25 PERCENT SATURDAY AFTERNOON...PERHAPS INTO THE 10 TO 15 PERCENT RANGE NEAR THE MISSOURI RIVER FROM CHAMBERLAIN TO PICKSTOWN. THIS WILL RESULT IN VERY DANGEROUS FIRE WEATHER CONDITIONS. SDZ255-100600- /O.UPG.KFSD.FW.A.0001.120310T1800Z-120311T0000Z/ /O.NEW.KFSD.FW.W.0001.120310T1800Z-120311T0000Z/ LOWER BRULE AND LAKE ANDES VICINITY- 347 PM CST FRI MAR 9 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 255... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 6 PM CST SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONE 255. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...FIRE WEATHER CONDITIONS WILL BE MOST DANGEROUS DURING SATURDAY AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * TEMPERATURES...IN THE LOWER 70S. * IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY DUE TO THE EXTREME AND DANGEROUS WINDY AND DRY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IAZ300-301-NEZ249-SDZ256>258-100600- /O.NEW.KFSD.FW.A.0002.120310T1800Z-120311T0000Z/ NORTHERN LOESS HILLS AND FLOYD RIVER BASIN- IOWA GREAT LAKES/ROCK AND LITTLE SIOUX BASINS- EXTREME NORTHEAST NEBRASKA-MIDDLE JAMES RIVER VALLEY- MIDDLE BIG SIOUX RIVER VALLEY- LOWER JAMES RIVER TO LOWER BIG SIOUX RIVER VALLEY- 347 PM CST FRI MAR 9 2012 ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 249...256... 257...258...300 AND 301... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FIRE WEATHER WATCH FOR STRONG WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT SATURDAY AFTERNOON. * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONES 300 AND 301. IN NEBRASKA...FIRE WEATHER ZONE 249. IN SOUTH DAKOTA...FIRE WEATHER ZONES 256...257 AND 258. * WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...FIRE WEATHER CONDITIONS WILL BE MOST DANGEROUS DURING SATURDAY AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 17 PERCENT. * TEMPERATURES...IN THE 60S TO LOWER 70S. * IMPACTS...ANY FIRES THAT START MAY SPREAD RAPIDLY DUE TO THE EXTREME AND DANGEROUS WINDY AND DRY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ WILLIAMS
2 follow-up statements
540 WWUS83 KFSD 100319 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 919 PM CST FRI MAR 9 2012 ...VERY DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED SATURDAY ACROSS SOUTHEAST SOUTH DAKOTA...NORTHWEST IOWA...AND EXTREME NORTHEAST NEBRASKA... .STRONG SOUTHERLY WINDS COMBINED WITH DRY AIR ACROSS THE REGION WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH ACROSS SOUTHEAST SOUTH DAKOTA...NORTHWEST IOWA...AND EXTREME NORTHEAST NEBRASKA. AS TEMPERATURES WARM INTO THE 60S AND 70S...RELATIVE HUMIDITIES ARE EXPECTED TO FALL TO 15 TO 25 PERCENT SATURDAY AFTERNOON... PERHAPS INTO THE 10 TO 15 PERCENT RANGE NEAR THE MISSOURI RIVER FROM CHAMBERLAIN TO PICKSTOWN. THIS WILL RESULT IN VERY DANGEROUS FIRE WEATHER CONDITIONS. SURFACE WINDS WILL BE LIGHTER IN EAST CENTRAL SOUTH DAKOTA...THEREFORE THOSE ZONES WILL BE MONITORED CLOSELY WHETHER A RED FLAG WARNING WILL BE NEEDED OR NOT. FURTHER EAST IN SOUTHWEST MINNESOTA...WIND SPEEDS WILL LIKELY BE MARGINAL IN THAT AREA CONCERNING RED FLAG CONDITIONS...AND WILL BE REEVALUATED FURTHER DURING THE OVERNIGHT HOURS. SDZ255-101130- /O.CON.KFSD.FW.W.0001.120310T1800Z-120311T0000Z/ LOWER BRULE AND LAKE ANDES VICINITY- 919 PM CST FRI MAR 9 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CST SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 255... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CST SATURDAY. * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONE 255. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 30 MPH. * TIMING...FIRE WEATHER CONDITIONS WILL BE MOST DANGEROUS DURING SATURDAY AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * TEMPERATURES...AROUND 70. * IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY DUE TO THE DANGEROUS WINDY AND DRY HUMIDITY CONDITIONS...COUPLED WITH DORMANT VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IAZ300-301-NEZ249-SDZ256>258-101130- /O.CON.KFSD.FW.A.0002.120310T1800Z-120311T0000Z/ NORTHERN LOESS HILLS AND FLOYD RIVER BASIN- IOWA GREAT LAKES/ROCK AND LITTLE SIOUX BASINS- EXTREME NORTHEAST NEBRASKA-MIDDLE JAMES RIVER VALLEY- MIDDLE BIG SIOUX RIVER VALLEY- LOWER JAMES RIVER TO LOWER BIG SIOUX RIVER VALLEY- 919 PM CST FRI MAR 9 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 249...256... 257...258...300 AND 301... A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON. * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONES 300 AND 301. IN NEBRASKA...FIRE WEATHER ZONE 249. IN SOUTH DAKOTA...FIRE WEATHER ZONES 256...257 AND 258. * WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...FIRE WEATHER CONDITIONS WILL BE MOST DANGEROUS DURING SATURDAY AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 17 PERCENT. * TEMPERATURES...IN THE 60S. * IMPACTS...ANY FIRES THAT START MAY SPREAD RAPIDLY DUE TO THE DANGEROUS WINDY AND DRY HUMIDITY CONDITIONS...COUPLED WITH DORMANT VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
404 WWUS83 KFSD 100958 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 358 AM CST SAT MAR 10 2012 ...VERY DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED SATURDAY ACROSS FAR SOUTHEAST SOUTH DAKOTA...NORTHWEST IOWA...SOUTHWEST MINNESOTA AND EXTREME NORTHEAST NEBRASKA... .STRONG SOUTH TO SOUTHWEST WINDS COMBINED WITH DRY AIR ACROSS THE REGION WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH ACROSS THE REGION TODAY. IN FACT...RELATIVE HUMIDITIES AT 300 AM CST ARE ALREADY 25 TO 40 PERCENT IN MANY LOCATIONS. AS TEMPERATURES WARM INTO THE 60S AND 70S THIS AFTERNOON...RELATIVE HUMIDITIES ARE EXPECTED TO FALL TO 15 TO 25 PERCENT...PERHAPS INTO THE 10 TO 15 PERCENT RANGE NEAR THE MISSOURI RIVER FROM CHAMBERLAIN TO PICKSTOWN. THIS WILL RESULT IN VERY DANGEROUS FIRE WEATHER CONDITIONS. SURFACE WINDS WILL BE LIGHTER IN EAST CENTRAL SOUTH DAKOTA...THEREFORE THOSE ZONES WILL BE MONITORED CLOSELY WHETHER A RED FLAG WARNING WILL BE NEEDED OR NOT. SDZ256-257-101100- /O.CAN.KFSD.FW.A.0002.120310T1800Z-120311T0000Z/ MIDDLE JAMES RIVER VALLEY-MIDDLE BIG SIOUX RIVER VALLEY- 358 AM CST SAT MAR 10 2012 ...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 256 AND 257... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE FIRE WEATHER WATCH. WINDS ARE EXPECTED TO REMAIN JUST LIGHT ENOUGH THAT RED FLAG WARNING CONDITIONS ARE NOT EXPECTED. $$ IAZ300-301-NEZ249-SDZ258-101800- /O.UPG.KFSD.FW.A.0002.120310T1800Z-120311T0000Z/ /O.EXA.KFSD.FW.W.0001.120310T1800Z-120311T0000Z/ NORTHERN LOESS HILLS AND FLOYD RIVER BASIN- IOWA GREAT LAKES/ROCK AND LITTLE SIOUX BASINS- EXTREME NORTHEAST NEBRASKA- LOWER JAMES RIVER TO LOWER BIG SIOUX RIVER VALLEY- 358 AM CST SAT MAR 10 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 249...258...300 AND 301... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONES 300 AND 301. IN NEBRASKA...FIRE WEATHER ZONE 249. IN SOUTH DAKOTA...FIRE WEATHER ZONE 258. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * TEMPERATURES...NEAR 70 DEGREES. * IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY DUE TO THE DANGEROUS WINDY AND DRY HUMIDITY CONDITIONS...COUPLED WITH DORMANT VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MNZ900-101800- /O.EXA.KFSD.FW.W.0001.120310T1800Z-120311T0000Z/ SOUTHWEST MINNESOTA- 358 AM CST SAT MAR 10 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 900... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONE 900. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT. * TEMPERATURES...IN THE MID 60S. * IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY DUE TO THE DANGEROUS WINDY AND DRY HUMIDITY CONDITIONS...COUPLED WITH DORMANT VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SDZ255-101800- /O.CON.KFSD.FW.W.0001.120310T1800Z-120311T0000Z/ LOWER BRULE AND LAKE ANDES VICINITY- 358 AM CST SAT MAR 10 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 255... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONE 255. * WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...FIRE WEATHER CONDITIONS WILL BE MOST DANGEROUS DURING SATURDAY AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * TEMPERATURES...OF 70 TO 75 DEGREES. * IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY DUE TO THE DANGEROUS WINDY AND DRY HUMIDITY CONDITIONS...COUPLED WITH DORMANT VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this fire weather watch went out at Mar 9, 3:30 PM CST, 17 minutes earlier.
Area forecast discussion, Mar 9, 3:30 PM CST, 17 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
330 PM CST FRI MAR 9 2012
.DISCUSSION.../ISSUED AT 300 PM CST/
SURFACE HIGH PRESSURE CENTERED OVER WISCONSIN THIS EVENING WILL
SHIFT SOUTHEASTWARD ALLOWING SOUTHERLY RETURN FLOW TO REMAIN
ENTRENCHED OVER THE REGION TONIGHT. MEANWHILE THE LOW LEVEL JET IS
EXPECTED TO STRENGTHEN THIS EVENING...WITH NEAR SURFACE WINDS AT
INVERSION LEVEL INCREASING TO 35 TO 45 KT AROUND MIDNIGHT. AS A
RESULT...EXPECT WINDS TO REMAIN FAIRLY BREEZY THROUGH THE OVERNIGHT
HOURS. COULD SEE SOME LOCALIZED WAVE ENHANCEMENT IN THE BUFFALO
RIDGE AREA OF SOUTHWEST MINNESOTA LATE TONIGHT AND HAVE BUMPED UP
WINDS TO AROUND 25 KT SUSTAINED IN THIS AREA...INCLUDING MARSHALL.
LOWS WILL REMAIN FAIRLY MILD GIVEN THE SOUTHERLY WINDS AND LACK OF
SNOW COVER. MOST LOCATIONS WILL FALL RIGHT AROUND FREEZING WITH THE
UPPER 30S INTO SOUTH CENTRAL SD.
WINDS SHOULD HOLD STEADY FOR PART OF SATURDAY MORNING THEN PICK UP
WITH STRONG HEATING. SUBSIDENCE INDICATED STRONG AFTERNOON SURFACE
DRYING AND THIS WILL MAKE CONDITIONS RIPE FOR FIRES...RIPE ENOUGH TO
UPGRADE EARLIER FIRE WEATHER WATCH TO A RED FLAG WARNING WEST...AND
TO ADD FIRE WEATHER WATCH FOR THE REST OF OUR SOUTHEAST SD/NORTHWEST
IA/FAR NORTHEAST NE AREA...HOLDING OUT ONLY OF SOUTHWEST MN. IN
PUBLIC TERMS A WARM WINDY AND DRY DAY WITH GUIDANCE WEAK ON
TEMPERATURES...TOO HIGH ON AFTERNOON DEW POINTS...BUT APPARENTLY
GOOD ON DRY CONDITIONS AT ALL UPPER LEVELS.
SUNDAY SYSTEM COMING UP WILL BRING A THREAT OF SHOWERS/RAIN MAINLY
TO EASTERN PART OF AREA SUNDAY AFTERNOON INTO MONDAY MORNING. FOR
THE EAST THIS WILL BE A LIKELY POP BUT FAIRLY LOW QPF EVENT WITH
LITTLE THERMAL CONTRAST TO ADD TO THE HALF DECENT DYNAMIC LIFT. THIS
WILL COOL DAYTIME TEMPERATURES FOR SUNDAY BUT NIGHTS OF COURSE WILL
BE QUITE MILD. SYSTEM WILL MOVE OUT QUICKLY MONDAY AND GIVE WAY TO A
DRY AND VERY MILD WEEK. WEAK COLD FRONT WILL PUT ONLY A VERY SLIGHT
DAMPER IN THE MILD PATTERN FOR WEDNESDAY. NOTHING REALLY TO KICK OFF
RAIN DURING THIS TIME THOUGH MOISTURE LEVELS WILL BE INCREASING SOME
DURING THE WEEK. BY THE END OF THE WEEK IT IS JUST A QUESTION OF HOW
TOASTY THE DAYTIME HOURS ARE...NIGHTTIME TEMPERATURES WILL CONTINUE
TO GET EVEN WARMER. BOTH GFS AND EC HINT AT A POTENTIALLY STRONG MID
SPRING TYPE SYSTEM AFTER FORECAST PERIOD ON THE FOLLOWING SUNDAY OR
MONDAY. / WILLIAMS
&&
.AVIATION.../FOR THE 18Z TAF ISSUANCE/
VFR EXPECTED THROUGH THE TAF PERIOD. WINDS WILL AGAIN BE THE MAIN
CONCERN THROUGH THE NEXT 24 HOURS. BREEZY SOUTHERLY WINDS THIS
AFTERNOON WILL DECREASE A BIT AFTER 00Z AS WINDS DECOUPLE...HOWEVER
A LOW LEVEL JET KICKS IN THIS EVENING WHICH WILL CREATE MUCH
STRONGER WINDS JUST ABOVE THE SURFACE...IN PARTICULAR AT THE 1000 TO
3000 FT RANGE. EXPECT WIND SHEAR ON THE ORDER OF 40 TO 45 KT ACROSS
THE REGION FROM AROUND 06Z TO 15Z. ANOTHER BREEZY DAY IS EXPECTED ON
SATURDAY AS THE WINDS ALOFT MIX DOWN TO THE SURFACE.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR IAZ300-301.
MN...NONE.
NE...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR NEZ249.
SD...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR SDZ256>258.
RED FLAG WARNING FROM NOON TO 6 PM CST SATURDAY FOR SDZ255.
&&Hazardous weather outlook, Mar 9, 3:27 AM CST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 0327 AM CST FRI MAR 09 2012 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 0327 AM CST FRI MAR 09 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FIRE DANGER... MILD TEMPERATURES...DORMANT VEGETATION AND GUSTY SOUTH WIND WILL YIELD A VERY HIGH FIRE DANGER THIS AFTERNOON ACROSS PORTIONS OF SOUTHEAST AND SOUTH CENTRAL SOUTH DAKOTA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE GRASSLAND FIRE DANGER INDEX WILL REACH THE VERY HIGH CATEGORY ACROSS ALL OF THE REGION SATURDAY AFTERNOON AS HIGH TEMPERATURES CLIMB INTO THE 60S TO LOWER 70S AND RELATIVE HUMIDITY DROPS TO 20 TO 35 PERCENT IN THE AFTERNOON. SOUTH WINDS OF 20 TO 30 MPH CAN ALSO BE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 3:47 PM CST | Red Flag Warning | FSD | 26 hr | |
| Mar 9, 3:33 AM CST | Fire Weather Watch | FSD | 12 hr |
Nearby
Fire Weather Watches in Iowa, 2012Fire Weather Watches in South Dakota, 2012Fire Weather Watches in Nebraska, 2012Every fire weather watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.